Ask a doctor

Risks of Repeated Injections and Damage to the Skin with Dermal Fillers?

Hi, I’ve been getting filler (perlane) injections for about 5 years mainly tear-trough as otherwise I always look tired :( They've been a few times after injections when I have bruised badly and now there are some broken capillaries and slight discoloration in the areas where have been injected. I want to continue to get injections but I’m very worried that this will keep happening and that the damage will be permanent. Will the discoloration or broken capillaries disappear over time? Thanks

Doctor Answers (4)

Dermal Filler Damage

+1

It depends how long the discoloration and broken capillaries have been present for.  If they have been present for greater than 1 month after injection, you will most likely need lasers to address the capillaries. The discoloration may be secondary to product, so it is difficult to say without a photograph on what will help that.

San Diego Dermatologic Surgeon
5.0 out of 5 stars 22 reviews

Fillers and broken capillaries

+1

Broken capillaries happen with age and are unlikely related to the dermal fillers.  Discoloration can happen from bruising but it usually gets bettter wtih time.

Manhattan Plastic Surgeon
4.5 out of 5 stars 14 reviews

Risks of Repeated Injections and Damage to the Skin with Dermal Fillers

+1

If the discoloration is from hemosiderin staining it will go away with time. Broken capillaries can happen from injections, but they can also just happen with aging in general. So it's hard to say if the broken capillaries are all from the injections. However, I would say that using a cannula under the eye means less injections to that sensitive area, so if you are sure the discoloration and broken capillaries are from repeated injections, cannulas may be a great answer for you.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

Long term use of dermal fillers is actually good for the health of your skin and maybe for you in general

+1

At the most recent Multispecialty Cosmetic Symposium in Las Vegas, several Plastic Surgeons noted that the skin was much more youthful appearing when they were doing facelifts in patients who did filler.  I think that doing filler with needles around the tear troughs is not the state of the art and only cannulas should be used there.  This will decrease the bruising and swelling after the procedure.  I have written a blog recently discussing that HA fillers might actually help with cancer prevention and increase your longevity.  Please read it.  Steve Weiner, MD

Web reference: http://stevenfweinermd.wordpress.com/2013/06/20/do-dermal-fillers-restylane-juvederm-belotero-fight-cancer/

Panama City Facial Plastic Surgeon
4.5 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...